Alert archive / North Carolina / River Flood Warnings in 2018

River Flood Warning 30, NWS Blacksburg, VA

September 23, 2018Caswell County, Rockingham County, North Carolina; Pittsylvania County, City of Danville, Virginia

NWS Blacksburg, VA issued this river flood warning at Sep 23, 2018, 3:07 AM EDT for Caswell County, Rockingham County, North Carolina; Pittsylvania County, City of Danville, Virginia. It took effect at Sep 23, 2018, 3:41 AM EDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Sep 23, 2018, 3:07 AM EDT (07:07 UTC)
In effect from
Sep 23, 2018, 3:41 AM EDT
Expired
Sep 23, 2018, 9:06 PM EDT
In force
17 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 88 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dan River at STP near Danville (DVLV2). The gauge peaked at 19.01 ft at Sep 23, 2018, 5:00 AM EDT.

actionminormoderate102009/2309/2409/25
Action stage
18 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02075045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

844 
WGUS41 KRNK 230707
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
307 AM EDT Sun Sep 23 2018

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in North Carolina...
Virginia...

  Dan River near Danville affecting Caswell...Rockingham...City of 
  Danville and Pittsylvania Counties.

Between 2 and 5 inches of rain has fallen across southside Virginia
between Danville and Roanoke. This has resulted in flash flooding of 
many headwater streams of the Dan River. Both the Smith river in
Henry County, and the Sandy River in Pittsylvania county, have 
contributed a significant amount of local runoff to the Dan River
at Danville.  Minor flooding will likely occur along the Dan River
in Danville.

Forecasts for Paces and South Boston will be adjusted later this
morning, but there will likely be significant rises on the Dan 
River down stream into Halifax County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

NCC033-157-VAC143-590-231907-
/O.NEW.KRNK.FL.W.0030.180923T0741Z-180924T0106Z/
/DVLV2.1.ER.180923T0741Z.180923T1200Z.180923T1306Z.NO/
307 AM EDT Sun Sep 23 2018

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the Dan River near Danville
* from early this morning until this evening
* At 02AM Sunday the stage was 16.9 feet.
* Flood Stage is 17.0 feet. 
* Minor flooding is forecast. 
* Flood history...this crest compares to a previous crest of 18.4 
  feet on Jun 18 2017.

&&

LAT...LON 3646 7974 3650 7976 3664 7941 3663 7920
          3648 7923 3650 7949         

$$
2 follow-up statements
098 
WGUS81 KRNK 231202
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
802 AM EDT Sun Sep 23 2018

...The Flood Warning continues for the following rivers in North 
Carolina...Virginia...
 
  Dan River near Danville affecting Caswell...Rockingham...City of 
  Danville and Pittsylvania Counties 
  Dan River at Paces affecting Halifax County 
  Dan River at South Boston affecting Halifax County 

...The Flood Warning continues for the following rivers in Virginia..
  Roanoke (Staunton) River At Altavista affecting Campbell and 
  Pittsylvania Counties 
  Roanoke (Staunton) River At Brookneal affecting Campbell...
  Charlotte and Halifax Counties 
  Roanoke (Staunton) River at Randolph affecting Charlotte and 
  Halifax Counties 

Between 2 and 5 inches of rain fell Saturday evening across 
southside Virginia, and the foothills of the Virginia Blue Ridge. 
This resulted in flash flooding of many headwater streams of the
Roanoke and Dan Rivers overnight. As the water continues to runoff
and move downstream, this will result in minor flooding along
parts of the Roanoke and Dan Rivers today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

 
 
The next scheduled statement will be issued *** fill me in ***

&&

VAC031-143-232002-
/O.CON.KRNK.FL.W.0033.180923T1621Z-180924T0727Z/
/ALTV2.1.ER.180923T1621Z.180923T1800Z.180923T1927Z.NO/
802 AM EDT Sun Sep 23 2018

the Flood Warning continues for
  the Roanoke (Staunton) River At Altavista.
* from this afternoon until late tonight
* at 07AM Sunday the stage was 16.4 feet.

* Flood stage is 18.0 feet.
* Forecast to rise above flood stage by this afternoon and continue 
  to rise to near 18.9 feet. The river will fall 
  below flood stage by midnight tonight. 
* Impact...at 18.0 feet...Water begins to flood lowland 
  pastures/farmlands.
* Flood history...this crest compares to a previous crest of 19.3 
  feet on Jan 31 2013.

&&

LAT...LON 3706 7939 3716 7938 3716 7926 3711 7908
          3700 7911                   

$$

VAC031-037-083-232002-
/O.CON.KRNK.FL.W.0034.180924T0000Z-180924T1200Z/
/BROV2.1.ER.180924T0000Z.180924T0000Z.180924T0000Z.NO/
802 AM EDT Sun Sep 23 2018

the Flood Warning continues for
  the Roanoke (Staunton) River At Brookneal.
* from this evening until Monday morning
* at 06AM Sunday the stage was 10.0 feet and rising.

* Flood stage is 23.0 feet.
* Forecast to rise above flood stage by this evening, topping out around
  23.0 feet. The river will fall below flood stage by this evening.
* Impact...at 23.0 feet...Low-lying fields and woods are flooded.
* Flood history...this crest compares to a previous crest of 22.3 
  feet on Feb 17 2016.

&&

LAT...LON 3700 7911 3711 7908 3703 7882 3695 7885
                                      

$$

VAC037-083-232002-
/O.CON.KRNK.FL.W.0035.180924T1727Z-180925T1400Z/
/RNDV2.1.ER.180924T1727Z.180925T0000Z.180925T0200Z.NO/
802 AM EDT Sun Sep 23 2018

the Flood Warning continues for
  the Roanoke (Staunton) River at Randolph.
* from Monday until Tuesday morning.
* at 06AM Sunday the stage was 6.9 feet.

* Flood stage is 24.0 feet.
* Forecast to rise above flood stage by Monday afternoon and 
  crest at around 24.2 feet by Monday evening. The river 
  will fall below flood stage by Tuesday morning.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 23.9 
  feet on Sep 18 2018.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

NCC033-157-VAC143-590-232002-
/O.EXT.KRNK.FL.W.0030.000000T0000Z-180924T0522Z/
/DVLV2.1.ER.180923T0649Z.180923T0915Z.180923T1722Z.NO/
802 AM EDT Sun Sep 23 2018

The Flood Warning continues for
  the Dan River near Danville.
* until late tonight. 
* at 07AM Sunday the stage was 18.1 feet.

* Flood stage is 17.0 feet.
* The river has crested and will fall below flood stage this afternoon.
* Flood history...this crest compares to a previous crest of 19.7 
  feet on Aug 2 2018.

&&

LAT...LON 3646 7974 3650 7976 3664 7941 3663 7920
          3648 7923 3650 7949         

$$

VAC083-232002-
/O.EXT.KRNK.FL.W.0031.180923T1500Z-180924T1640Z/
/PCEV2.1.ER.180923T1500Z.180924T0000Z.180924T0440Z.NO/
802 AM EDT Sun Sep 23 2018

The Flood Warning continues for
  the Dan River at Paces.
* from late this morning until Monday afternoon
* at 06AM Sunday the stage was 18.5 feet.

* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by late this morning and 
  continue to rise to near 21 feet by this evening. The river will 
  fall below flood stage Monday.
* Impact...at 20.0 feet...Low-lying pasture/agricultural lands are 
  flooded.
* Flood history...this crest compares to a previous crest of 20.2 
  feet on Feb 18 2016.

&&

LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
          3656 7911                   

$$

VAC083-232002-
/O.EXT.KRNK.FL.W.0032.000000T0000Z-180925T0824Z/
/SBNV2.1.ER.180923T0959Z.180924T0000Z.180924T2024Z.NO/
802 AM EDT Sun Sep 23 2018

The Flood Warning continues for
  the Dan River at South Boston.
* until late Monday night. 
* at 07AM Sunday the stage was 19.9 feet.

* Flood stage is 19.0 feet.
* The river will continue rising to near 22 feet by this evening. 
  The river will fall below flood stage Monday afternoon.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on May 7 2017.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
101 
WGUS81 KRNK 231507
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1107 AM EDT Sun Sep 23 2018

...The Flood Warning is cancelled for the following rivers
in North Carolina...Virginia...
 
  Dan River near Danville affecting Caswell...Rockingham...City of 
  Danville and Pittsylvania Counties
 
...The Flood Warning continues for the following rivers in 
Virginia...
 
  Dan River at Paces affecting Halifax County 

...The Flood Warning continues for the following rivers in Virginia..
  Dan River at South Boston affecting Halifax County 

Between 2 and 5 inches of rain fell Saturday evening across southside 
Virginia, and the foothills of the Virginia Blue Ridge. This resulted 
in flash flooding of many headwater streams of the Dan River 
overnight. Runoff continues to accumulate and move down the river 
channel, which will result in minor flooding along parts of the Dan 
River today into Monday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.


&&

NCC033-157-VAC143-590-231537-
/O.CAN.KRNK.FL.W.0030.000000T0000Z-180924T0522Z/
/DVLV2.1.ER.180923T0649Z.180923T0915Z.180923T1311Z.NO/
1107 AM EDT Sun Sep 23 2018

the Flood Warning is cancelled for
  the Dan River near Danville.
* until late tonight. 
* at 10 AM Sunday, the stage was 15.7 feet and falling.
* Flood stage is 17.0 feet.

&&

LAT...LON 3646 7974 3650 7976 3664 7941 3663 7920
          3648 7923 3650 7949         

$$

VAC083-232307-
/O.EXT.KRNK.FL.W.0031.180923T1500Z-180924T0642Z/
/PCEV2.1.ER.180923T1335Z.180923T1445Z.180923T1842Z.NO/
1107 AM EDT Sun Sep 23 2018

The Flood Warning continues for
  the Dan River at Paces.
* until late tonight. 
* at 10 AM Sunday, the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* The river is continuing a slow rise, but is expected to crest soon 
  and to fall below flood stage by this afternoon.
* Impact...at 20.0 feet...Low-lying pasture/agricultural lands are 
  flooded.
* Flood history...this crest compares to a previous crest of 20.2 
  feet on Feb 18 2016.

&&

LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
          3656 7911                   

$$

VAC083-232307-
/O.CON.KRNK.FL.W.0032.000000T0000Z-180925T0426Z/
/SBNV2.1.ER.180923T0959Z.180924T0000Z.180924T1626Z.NO/
1107 AM EDT Sun Sep 23 2018

the Flood Warning continues for
  the Dan River at South Boston.
* until late Monday night. 
* at 10 AM Sunday, the stage was 21.8 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 23.9 feet by this evening. 
  The river will fall below flood stage tomorrow early afternoon.
* Flood history...this crest compares to a previous crest of 24.5 
  feet on Oct 10 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Sep 22, 11:13 PM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, Sep 22, 11:13 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1113 PM EDT Sat Sep 22 2018

.SYNOPSIS...
A front will move south into the Carolinas tonight. Behind the
front, a surge of cooler temperatures will arrive, as high
pressure wedges down from the northeast.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 1100 PM EDT Saturday...

Decided to extend the flash flood watch til 4am for an area
including the New River Valley and Alleghanys, east to the VA
piedmont, mainly along and west of Highway 29, but also included
Halifax County. Took out Carroll/Grayson to Bland as heavier
rains should stay north of them through the night per latest
high-res convective models. Even with convection waning, we have
had several inches of rain in the past 3 to 6 hours, and will
not take much over the next several hours to keep flood threats
around. The worst hit areas are east of the Blue Ridge and a
stripe along the VA/WV border. However, expect this shield of
rain to be east of Greenbrier to Monroe and Giles by midnight.

Previous discussion from early evening...

I see no need to take Flash Flood Watch down as getting good
rainfall rates across the watch area with deep convection,
especially along/east of the Blue Ridge. Some deep layer shear
also around a could see some gusty winds with the
showers/storms, but instability should wane quickly this
evening.

Frontal boundary situated from eastern KY to central VA with
inverted trough over southwest VA into southern WV may shift
slowly south through the night. High res solutions favor showers
and few storms overnight across the foothills/piedmont while
activity in the west falls off. Think activity in the east will
also lose it deep convective state but will stay rain efficient
for a few more hours. Not out of the question to extend flash
flood watch past midnight for some, but will revisit later this
evening.

Previous discussion from early afternoon...

A cold front has enter the northern part of the forecast area
(Lewisburg WV to Lynchburg VA) this afternoon. This front has
helped trigger convection over the mountains. Being in a moist
environment, dew points in the 60s and PWATS around 1.50 inches
(2 standard deviations above normal), heavy downpours are
expected from storms this afternoon and evening. With weak mid
level winds, storms this afternoon and evening will move slow
and could train over the same areas leading to flash flooding
from the New River, Roanoke and southern Shenadoah Valleys to
the foothills of southwest Virginia. A Flash Flood Watch is in
effect for these area until midnight tonight. Despite the
potential for heavy rain, river forecast centers are not
expecting any of the forecast points to go above action stage at
this time. One river they are keeping an eye on is the James
River. Severe storm potential is low despite warm temperatures
and increasing instabilities as better difluence is north of the
area (Mason-dixon line). However, we can not rule out a wet
micro-burst from a few storms going into this evening. At this
time, SPC does not have the area outlooked for widespread severe
thunderstorms.

The front will wedge south along and east of the Blue Ridge
overnight. The portion of the front to the west (West Virginia
into eastern Tennessee) may remain stationary through the day
Sunday. Waves tracking along this portion of the front could
keep the potential for heavy rain ongoing overnight into Sunday.
At this time, it appears stronger storms will stay west of a
line from Bluefield to Rainelle WV. The threat for heavy rain
decrease by midnight, however, light rain/drizzle is possible
for everyone as warm moist air overruns the wedge into the day
Sunday.

Cool northeast winds will send temperatures down into the low
to mid 60s tonight. Ongoing light rain, drizzle and
northeasterly flow through the day Sunday, temperatures may only
warm a few degrees from overnight lows. Seems fitting since
Sunday is the first full day of Autumn.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 125 PM EDT Saturday...

Short wave tracking out of the southern plains will cross the
Tennessee Valley and Mid Atlantic region Sunday night and
Monday. This will aide in lift along with isentropic forcing and
increasing southeast upslope surface to 850 MB winds on Monday.

Models similar with the wedge through Monday and suggest wedge
erodes ad warm front retreats back to the north by Tuesday
afternoon. Higher probability of precipitation ahead of the next
cold front will arrive in the mountains early Wednesday,
perhaps a bit slower according to the 12Z/GFS.

Very small diurnal variation in temperature within the wedge
Sunday night through Monday night. Will lean towards MOS
guidance on Tuesday with temperatures mainly back in the 70s
south of the warm front.

Confidence was average for all elements.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 1210 PM EDT Saturday...

Two surface cold fronts cross through the Mid Atlantic region.
The first on Wednesday and Thursday, then the next on Friday.
Similar to the front today, as the upper pattern flattens to
westerly zonal flow, the fronts move east much farther and
faster than to the south. The cold front on Wednesday and
Thursday will have enough convergence and moisture along and
ahead of the boundary before it stalls and dissipates for
scattered to numerous showers and thunderstorms. The re-
enforcing front on Friday may have enough of a southern push to
have relatively drier and modestly cooler air over West Virgina,
Virginia and northern North Carolina on Saturday. Overall the
more significant change in air mass remains well north of the
region.

Confidence was average Wednesday and Thursday and below average
Friday and Saturday for all elements.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
As of 714 PM EDT Saturday...

Convection should erode through the night but expect heavier
showers at times near or over most terminals this evening with
best coverage east of ROA-LYH-DAN.

Frontal boundary will slide south through the night into Sunday
morning and cigs/vsbys will drop to IFR or lower at all sites,
with confidence higher from BCB east to LYH, especially on cigs,
with less confidence on how low vsbys drop given the clouds.

Going to see some drizzle/light rain at times too as we head
toward dawn thru Sunday morning.

BLF may sneak out of the wedge Sunday afternoon increasing the
cigs to around 3kft, but not willing to brave VFR yet there.

Extended Discussion...

Stationary front over the southern Appalachians will be the
focus for widespread cloud cover through mid week with potential
for rain, low cigs/vsbys.

&&

.HYDROLOGY...
Between a half inch /0.50/ to an inch and a half /1.50/ of
rain is forecast during the next 12 hour period ending 12AM
Sunday. Heaviest of the rain is being forecast within the New
River basin and into the headwaters of the Roanoke, James, and
Dan Rivers. Given the wet antecedent conditions, river rises are
anticipated with potential for these rivers to reach bankfull
if basin average approaches 1.50 inches. If basin averages
exceed 2.00 inches then some minor flooding is possible.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 4 AM EDT Sunday for VAZ011-013-014-
     017>020-022>024-032>035-043>045-058.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...RCS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...RCS/WP
HYDROLOGY...RCS
Hazardous weather outlook, Sep 22, 11:04 PM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1104 PM EDT Sat Sep 22 2018

VAZ011-013-014-017>020-022>024-032>035-043>045-058-240315-
Giles-Pulaski-Montgomery-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Halifax-
1104 PM EDT Sat Sep 22 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SUNDAY...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia and west central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>006-018>020-VAZ007-009-010-012-015-016-046-047-059-WVZ042>044-
507-508-240315-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-Appomattox-
Buckingham-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
1104 PM EDT Sat Sep 22 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and southeast West Virginia.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 23, 1:40 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
140 AM EDT SUN SEP 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      4 S VINTON              37.21N 79.90W
09/22/2018                   ROANOKE            VA   PUBLIC

            BACK CREEK CAME OUT OF ITS BANKS AT 915PM,
            THEN RECEDED IN AT 1015PM.

&&

WP
Local storm report, Sep 23, 2:33 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 AM EDT SUN SEP 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     FLOOD            2 NNW WESTOVER HILLS    36.63N 79.46W
09/23/2018                   PITTSYLVANIA       VA   EMERGENCY MNGR

            SANDY CREEK FLOODED GOLF CLUB ROAD. ONE
            VEHICLE STUCK IN THE CREEK AND ONE PERSON
            RESCUED.

&&

WP
Local storm report, Sep 23, 2:41 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
241 AM EDT SUN SEP 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     FLASH FLOOD      3 SE KEELING            36.69N 79.26W
09/22/2018                   PITTSYLVANIA       VA   EMERGENCY MNGR

            ROAD WASHED OUT AND VEHICLE STUCK IN WATER.

&&

WP
Local storm report, Sep 23, 2:43 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
243 AM EDT SUN SEP 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     NON-TSTM WND DMG CHATHAM                 36.82N 79.40W
09/22/2018                   PITTSYLVANIA       VA   EMERGENCY MNGR

            TREE FELL ON A HOUSE.

&&

WP
Local storm report, Sep 23, 2:45 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 AM EDT SUN SEP 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      3 SW BLAIRS             36.65N 79.43W
09/22/2018                   PITTSYLVANIA       VA   EMERGENCY MNGR

            HIGH WATER FROM LITTLE SANDY CREEK, WITH A
            VEHICLE STALLED IN THE WATER.

&&

WP
Local storm report, Sep 23, 2:48 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 AM EDT SUN SEP 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLOOD            2 S BLAIRS              36.65N 79.38W
09/23/2018                   PITTSYLVANIA       VA   EMERGENCY MNGR

            EDWARDS BRANCH FLOODED ON FALL CREEK DRIVE.
            TWO HOMES HAD TO BE EVACUATED.

&&

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 9:39 PM EDTFlash Flood WarningRNKCaswell, Rockingham3 hr
Sep 23, 12:27 AM EDTAreal Flood WarningRNKCaswell8 hr
Sep 22, 8:01 PM EDTSpecial Weather StatementRNKCarroll, Giles, Pulaski, City of Galax, City of Radford74 min
Sep 22, 8:30 PM EDTAreal Flood WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem12 hr
Sep 22, 8:31 PM EDTSpecial Weather StatementRNKSmyth74 min
Sep 22, 8:36 PM EDTAreal Flood AdvisoryRNKGiles114 min
Sep 22, 8:38 PM EDTFlash Flood WarningRNKFranklin, Henry, Pittsylvania3 hr
Sep 22, 9:10 PM EDTAreal Flood AdvisoryRNKHenry, City of Martinsville3 hr
Sep 22, 9:18 PM EDTFlash Flood WarningRNKGiles3 hr
Sep 22, 9:58 PM EDTAreal Flood WarningRNKBedford, Campbell, Franklin, Pittsylvania6 hr
Sep 22, 10:37 PM EDTFlash Flood WarningRNKHalifax3 hr
Sep 22, 11:00 PM EDTFlash Flood WarningRNKAlleghany, Bath, Craig, Montgomery, City of Covington4 hr
Sep 22, 11:35 PM EDTAreal Flood WarningRNKFranklin, Henry, Pittsylvania9 hr
Sep 22, 11:47 PM EDTAreal Flood AdvisoryRNKPulaski, Wythe, City of Radford118 min
Sep 23, 12:04 AM EDTAreal Flood WarningRNKGiles3 hr
Sep 23, 12:25 AM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Franklin, Henry, Montgomery, Patrick and 1 more6 hr
Sep 23, 1:24 AM EDTAreal Flood WarningRNKHalifax6 hr
Sep 23, 2:54 AM EDTAreal Flood WarningRNKAlleghany, Bath, Craig, Montgomery, City of Covington6 hr
Sep 23, 2:59 AM EDTAreal Flood WarningRNKGiles6 hr
Sep 23, 3:10 AM EDTAreal Flood WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington6 hr
Sep 23, 5:43 AM EDTRiver Flood WarningRNKHalifax25 hr
Sep 23, 5:43 AM EDTRiver Flood WarningRNKHalifax35 hr
Sep 23, 7:23 AM EDTRiver Flood WarningRNKCampbell, Pittsylvania21 hr
Sep 23, 7:23 AM EDTRiver Flood WarningRNKCampbell, Charlotte, Halifax25 hr
Sep 23, 7:23 AM EDTRiver Flood WarningRNKCharlotte, Halifax51 hr
Sep 23, 5:22 PM EDTSpecial Weather StatementRNKBland, Tazewell53 min
Sep 23, 6:31 PM EDTSpecial Weather StatementRNKBland, Tazewell44 min
Sep 23, 7:47 PM EDTAreal Flood AdvisoryRNKBland, Tazewell93 min

Nearby

River Flood Warnings in North Carolina, 2018River Flood Warnings in Virginia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.